I am experiencing the same thing and I am tapering off of the metoprolol. I have only been on for a couple of months and now the withdrawal is just as bad. I am down to 12.5 mg two times a day. It is tough.
Was this helpful?10
it went away after a week or so. i feel great now, and my BP and heart rate have risen slightly, but thats the reason we stopped it.
i've lost enough weight, and exercising, my BP was down 80/50 several times. i feel better now that its up 110/60 and my heart rate is up to the 70s rather than in the 50's.
the only thing is my feet are still cold and tingly. but i also have sciatica problems, so that may be the reason for that...
Was this helpful?24
Yes, your doctor may not be aware, but it is actually not recommended that you suddenly stop taking Metoprolol.
You can experience withdrawal effects anytime your body is used to your ingesting any substance, even medications that have only been used as prescribed.
In addition, this one can cause rebound effects, such as elevated blood pressure and increased heart rate, suddenly withdrawal has caused some serious medical emergencies.
I HAVE BEEN TAKING ISORBMONO 30 MG FOR SEVERAL MONTHS NOW. I HAVE SHOWN TIREDNESS AND BLURED VISION. AS A FREE LANCE PHOTOGRAPHER IT HAS REALY HURT MY FIELD OF PHOTOGRAPHY. IS THERE ANY OTHER MED THAT I CAN TAKE THAT WILL HELP MY CONDITION WITH OUT THESE SIDE EFFECTS?
Was this helpful?6
i had suffered a heart attack back in oct of 09 i was given 150 mg of metoprolol and i was also diagnosed as a diabetic and have neuropaty pain i found when i took this drug some of my pains dissapeared my blood pressure as of recent has been out of control my doctor just told me to stop and switched me to corig 12.5 2 x a day all of a sudden all my joints are hurting me is that a side affect of metoprolol withdrawal is it possible that when on it my body wasnt in pain and when off im aching all over?
Was this helpful?14
I have been on metoporol for 3 days and blood pressure meds for about a month..my doc told me to stop the metoporol completely due to side effects...my question is I have been on this particular med for 3 days, is that enough tome to warrant side effects
Was this helpful?48
After taking Metoprolol for ten years (as a prophylaxis for migraine), and tolerating it well (no side effects) I suddenly began having frequent and severe bouts of lightheadness seizures lasting a few seconds. I was extremely tired and had no energy and my fingers tingled. Initially, a month ago, my doctor instructed me to cut the dosage in half and then took me off the medication ten days ago. I am now feeling much better, the symptoms I described above have disappeared. My heart rate had been down in the high 30s and is now in the high 60s. I am wondering why my body tolerated this medication for so many years.
Was this helpful?24
Mike, similar to you, I've been on toprol for 10 years and experisnecing dizziness & lightheadiness when rising from stooping and my heart rate has dropped to 50 BPM. I'd like to withdraw from toprol, so, if I cut my toprol in half like you did, how long did you stay on 1/2 tab before you stopped altogether. As my circumstances is so similar to yours, I think whatever you did would work for me, to totally withdraw from toprol. Any info on withdrawal procedures would be appreciated. Thanks.
Was this helpful?29
I've been on25mgms of metoprolol at night for hypertension for about 4 years .two days agoit was stopped by my cardiologist because myBP was ranging from 180/90to 80/40 .now I am feeling dizzy , weak ,and totally spaced out . BP is more stable . Could this be a form of withdrawal?Any help would be so appreciated.
Was this helpful?24
Leslie B Says:
Due to legs constantly feeling very heavy my doctor eight days ago halved my daily metopropol dose from 100 mgs to 50 mgs. Legs still heavy and blood pressue only changed slightly. However I am concerned over constant aching feeling in my chest which started four days after reducing dosage. Is this to be expected and will it go away in time or is it masking something previously contained by higher dosage ? Thanks for any advice.
Was this helpful?13
I understand how everyone is feeling, I am currently on 50mg of Metopropol. Started out on 25 mg and gave me horrible depression, went away in about a week and a half, 3 days later my doctor bumped me up to 50 mg. depression came back for another week. I have been on the med for over a month now and feel OK with the expetion of anxiety and mild panic attacks, Cardiologist prescribed Zoloft for my anxiety and it has helped a bit. All this started out about a month and a half ago when I went into Atrial Fibrillation (rapid heartbeat), since that day my heart has not been the same, I have not been the same. My heart feels weak, I feel weak, I get palpitations, PVCâ€™s, high blood pressure, anxiety/panic attacks, I cant bring my heart rate over 100 BPM because I start getting skipped beats which take the wind out of my chest and freak me out. This whole situation just makes me sad and I only wish I can turn back time about 2 months where I felt none of these things and my biggest worry was catching a cold.
Was this helpful?48
I went from 50mg to 25mg to 12.5mg to 6.25mg, but can't go off this stuff. This has taken 10 months. 6.25 is a negligible amount, but I get terrible flu-like effects if I don't take the 6.5 mg. Doctor says my body must need it, but I don't see how that is true. I found the last amounts are the most difficult. I'm wondering if you finally got off.
Was this helpful?16
Alice Mae Says:
I have been taking Metoprolol/hctz for a number of years now and lately I have been having numbness and stiffness with pain in my hands, my chest muscles , legs and feet at times. It is really like labored breathing in my chest because I have to keep still and breath deeply and slowly to get a complete breath in.
Was this helpful?20
Hi Steven, I had rapid heart rates as well until I cut down the Toprol. I even made a few trips to the ER, thinking I was having a heart attack. All that is basically gone now that I am down to a small amount each day.
Was this helpful?5
I was metoprolol 10 years ago and for last 5 years due to contracting asmur have been trying to get off this drug with may I say not help from medical profession.I was told by some doctors just to stop and go cold turkey which led to umpteen trips to A and E the side affects where horrid ,160 hr, the shakes,sweating,high bp,hot flushes I felt like I was going to die I also tried umteen times to wean off slowly but my body had become dependent on this drug and I thought I would have to take this drug forever.Then one of the doctors at the hospital put me on a new drug called ivebradine and weaned me slowly of metoprolol over 3 weeks. It's early days but I've been of metoprolol for two weeks and had no side affects from the ivebradine I hope this helps.
Was this helpful?18
Ann kelly Says:
I have been on lopressor two weeks 25 mg twice a day For hb i woke up having feeling shaky and depressed,edgy. I also take Zoloft and clonzapam for ten years for depression . I will stop taking lopressor will it take long to wear off.
Was this helpful?-7
I just wished I was never put on this drug it's been a real blight on my life I even lost two good jobs, it seems to me if your withdrawing from coke or heroin theirs plenty of help out their yet to me beta blocker withdraw is just as difficult to get off for meny people.
Was this helpful?19
I have been taking 100mg of Metropolol since 2000 - thats right TWELVE YEARS and after reading this blog I am convinced that I have almost every symntom discussed. Two days ago I came off cold turkey - been rough two days but my shortness of breath and dizziness is already100% improved. This medication should be removed from the market.
Was this helpful?39
Does anyone know how long side effects last after coming off Metoprolol 12.5 with gradual weaning to 6. for a week and to every other day for a couple of days?I had almost every side effect listed and some have disappeared, but shortness of breath is still prevalent and anxiety after waking at 4:30 am to almost having panic attact happened last night. I have been competely off about 4 or 5 days.
Was this helpful?56
After 10 months on Metropolol following a Lone Afib I had a Lipid profile done and my Triglycerides went from always in the 80's to 355.That was one year ago and two profiles since,201 and recently 316.Is anyone familiar with any negative impact on blood fats by taking Metropolol?